MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584150
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as the facility name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 49 was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to performed on (b)(6) 2025.During the procedure, the device was advanced, and the tip of the cutting wire and the bow were bent.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as the facility name exceeded character limit for designated field.Block h2: block e1 has been updated based on additional information received on october 19, 2025.Correction: block h11 (additional mfr narrative).Block h6: imdrf device code a0406 captures the reportable event of cutting wire kink.Block h11: (investigation results) the returned truetome 49 was analyzed, and a visual evaluation noted that the cutting wire and the working length were kinked.Also, it was found that the distal pierced hole (tome's extrusion) was torn; therefore, this last condition displaced the cutting wire anchor from its original position (the wire anchor is still within the catheter).No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire kinked was confirmed.The results of the analysis performed on the returned device found that the working length and the cutting wire were kinked.This problem could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Also, it was found that distal pierced hole was torn (working length torn) and this condition caused the wire anchor to displace.The working length torn at the pierce hole could have been caused by submitting the catheter to tension forces during the handle actuation, also bowing the device without being completely out of the scope can lead to tear it and displace the cutting wire anchor from its position.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description

Brand Name
TRUETOME 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23260945
Report Number3005099803-2025-05218
Device Sequence Number4916822
Product Code KNS
UDI-Device Identifier08714729827610
UDI-Public(01)08714729827610(17)261107(10)35239343
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584150
Device Catalogue NumberM00584150
Device Lot Number0035239343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/19/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight70 KG